Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 279, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2013, 4:45 PM CDT for Lincoln County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 25, 2013, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:45 PM CDT | TSTM WND GST 59 | 5 E North Platte, NE | |
| Jul 25, 4:49 PM CDT | TSTM WND GST 51 | 5 E North Platte, NE | |
| Jul 25, 4:49 PM CDT | TSTM WND GST 59 | 5 E North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS53 KLBF 252145
SVRLBF
NEC111-252230-
/O.NEW.KLBF.SV.W.0279.130725T2145Z-130725T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 530 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF NORTH PLATTE...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE MALONEY STATE RECREATION AREA...MAXWELL...BECK AND KEITH.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 195.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 72 AND 90.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4102 10043 4096 10077 4121 10081 4123 10064
TIME...MOT...LOC 2146Z 332DEG 9KT 4117 10068
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR2 follow-up statements
302 WWUS53 KLBF 252205 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 PM CDT THU JUL 25 2013 NEC111-252230- /O.CON.KLBF.SV.W.0279.000000T0000Z-130725T2230Z/ LINCOLN NE- 505 PM CDT THU JUL 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY UNTIL 530 PM CDT... AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH PLATTE...AND MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MAXWELL...LAKE MALONEY STATE RECREATION AREA AND KEITH. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 195. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 72 AND 90. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4102 10043 4096 10077 4121 10081 4123 10064 TIME...MOT...LOC 2205Z 354DEG 10KT 4112 10068 HAIL...0.75IN WIND...60MPH $$ TAYLOR
383 WWUS53 KLBF 252225 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 PM CDT THU JUL 25 2013 NEC111-252235- /O.EXP.KLBF.SV.W.0279.000000T0000Z-130725T2230Z/ LINCOLN NE- 525 PM CDT THU JUL 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL EXPIRE AT 530 PM CDT/430 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4102 10043 4096 10077 4121 10081 4123 10064 TIME...MOT...LOC 2225Z 354DEG 10KT 4106 10067 $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:21 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 25, 3:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU JUL 25 2013 .SYNOPSIS... ISSUED AT CDT THU JUL 25 2013 UPPER LOW FROM NORTHERN HUDSON BAY WITH TROUGH TRAILING WEST INTO CENTRAL CANADA. RIDGE OVER THE WESTERN CONUS AND TROUGH INTO THE EASTERN CONUS. FORECAST AREA IN FAST NORTHWEST FLOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 318 PM CDT THU JUL 25 2013 MID AFTERNOON...A STATIONARY FRONT EXTENDS FROM NEAR ONEILL TO OGALLALA. A SECONDARY STRONGER COLD FRONT WAS PUSHING INTO NORTHWEST NEBRASKA...AND WILL CONTINUE MOVING SOUTHEAST AND INTERCEPT THE STATIONARY FRONT BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE STATIONARY FRONT...THIS WILL MOST LIKELY OCCUR AS THE SECONDARY COLD FRONT INTERCEPTS THE STATIONARY FRONT. INSTABILITY IS MODERATE...AND ENOUGH SHEAR EXISTS THAT A FEW SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND WIND WILL BE THE MAIN THREATS WITH ANY SEVERE STORM. STORMS WILL LINGER ACROSS CENTRAL INTO SOUTHWEST NEBRASKA EARLY THIS EVENING...BUT SKIES SHOULD CLEAR AND PRECIPITATION END AFTER MID EVENING. THE AFOREMENTIONED COLD FRONT WILL USHER IN SOME REFRESHING CANADIAN AIR FOR FRIDAY AND THE WEEKEND...WITH HIGHS IN THE MID 70S TO LOWER 80S. WE WILL REMAIN IN A RATHER NOISY UPPER LEVEL FLOW...WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE AFTERNOON FRIDAY ACROSS THE PANHANDLE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 318 PM CDT THU JUL 25 2013 MODELS SEEM TO BE IN GOOD AGREEMENT IN THE NEAR TERM WITH SOME AMOUNTS OF DIFFERENCE WITH COLD AIR COMING DOWN THROUGH THE WEEKEND. NEWER GFS RUN ADVERTISING NO ONE BUT TWO DAYS OF 14C OR LESS AT 850MB SATURDAY AND SUNDAY. FRIDAY NIGHT WILL CONTINUE SCHC POPS AS COOL FRONT LIES TO THE WEST WITH UPSLOPE CONTINUING OVER THE WEST AND WAVE MOVING THROUGH NORTHWEST FLOW. MAY HAVE TO BE TRIMMED BACK DEPENDING ON LOCATION OF FRONTAL BOUNDARY AND AMOUNT OF COOLER AIR. COOL TEMPERATURES WILL FILTER IN OVER NIGHT FRIDAY AND SATURDAY. TEMPERATURES IN THE 50S SATURDAY MORNING AND REBOUNDING INTO 70S AND 80S FOR DAYTIME HIGHS. WITH LATEST GFS SOLUTIONS COOLER AIR TO HANG AROUND THE WEEKEND AS A QUASI REX BLOCK DEVELOPS OVER THE HUDSON BAY. TEMPERATURES MAY NEED ADJUSTED DOWNWARD. SURFACE WARM FRONT MOVES NORTH ACROSS THE FORECAST AREA ON MONDAY WITH TEMPERATURES NEAR NORMAL FOR THE SEASON. STRONGER WAVE MOVES THROUGH THE NORTHERN PLAINS ON MONDAY WITH CHANCE POPS RETAINED. IN FAST ZONAL FLOW THROUGH MID WEEK WEAK WAVES MOVING THROUGH WITH CHANCES FOR PRECIPITATION NEARLY EVERY DAY. TEMPERATURES IN THE 80S WITH LOWS IN THE 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 125 PM CDT THU JUL 25 2013 A NEARLY STATIONARY COLD FRONT EXTENDS FROM ROUGHLY KONL TO KOGA THIS AFTERNOON. THIS SHOULD BE THE FOCUS FOR SCT TSTM DEVELOPMENT THROUGH THE AFTERNOON. THE STORMS WILL MOVE SOUTHEAST INTO SOUTHWEST AND CENTRAL NEBRASKA THROUGH THE LATE AFTERNOON INTO EARLY EVENING. SFC WINDS WILL BE NORTH AT 10 KTS BEHIND THE FRONT ACROSS NORTHERN NEB...AND GENERALLY SOUTH AT 10 KTS AHEAD OF THE FRONT ACROSS CENTRAL INTO SOUTHWEST NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR
Hazardous weather outlook, Jul 25, 12:24 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1224 PM CDT THU JUL 25 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-261330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1224 PM CDT THU JUL 25 2013 /1124 AM MDT THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT AND DISTURBANCE ALOFT WILL HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. STORMS SHOULD START TO DEVELOP AROUND 2 PM CDT...AND GEL INTO A LINE THROUGH LATE AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE LINE PUSHES SOUTHEAST...WITH THE SLIGHT RISK SOUTHEAST OF A LINE FROM BIG SPRINGS...TO STUART AND LYNCH LATE THIS AFTERNOON INTO THE EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST FRIDAY THROUGH WEDNESDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 4 PM CDT IN PORTIONS OF NORTH CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Special weather statement, Jul 25, 3:25 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT THU JUL 25 2013 NEZ059-252115- LINCOLN NE- 325 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 415 PM CDT... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF RINGGOLD...OR 14 MILES NORTH OF NORTH PLATTE...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN LINCOLN COUNTY. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 89 AND 105. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 3 AND 9. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Jul 25, 4:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT THU JUL 25 2013 NEZ038-252200- CUSTER NE- 421 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 500 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF ARNOLD...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARNOLD... PLEASANT HILL... FINCHVILLE... MILLDALE... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 247 AND 268. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Jul 25, 4:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT THU JUL 25 2013 NEZ059-252215- LINCOLN NE- 425 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 515 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NORTH PLATTE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH PLATTE... BECK... KEITH... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 177 AND 187. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 81 AND 93. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 5. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.